MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BIOMET HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 11-363665
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); High metal ion levels (4847)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately five years post-hip surgery, the patient underwent a right hip revision due to trunnionosis.The patient presented with pain; elevated cobalt and chromium levels; and difficulty walking.During the revision, corrosive trunnionosis was identified on the head and trunnion; the joint was void of abductor attachment; and fibrinous and necrotic tissue was debrided.The stem and shell were stable and left in tact.A new head, liner, and locking ring were placed.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).H6: suggested component code: mechanical (g04) - head.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: failed tha secondary to metal allergy and trunnionosis with metal ion release.Significant amount of fluid released from the joint.Significant amount of fibrinous and necrotic tissue debrided.Greater trochanter was completely balded and void of any abductor attachment.Femoral stem found well-fixed under stress.Corrosive trunnionosis noted on the trunnion and femoral head.The liner was removed and the locking ring was damaged in the process, therefore this was also removed.Shell well-fixed and left intact.Trunnion cleaned and dried and a new head was applied.Copious irrigation performed.Drain placed, joint closed, and no intraoperative complications were identified.A definitive root cause cannot be determined.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOMET HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23821054
Report Number0001825034-2025-04005
Device Sequence Number10098875
Product Code JDI
UDI-Device Identifier00887868307980
UDI-Public(01)00887868307980(17)250826(10)167810
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K032396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/26/2025
Device Catalogue Number11-363665
Device Lot Number167810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale